MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC BIOFIRE® BLOOD CULTURE IDENTIFICATION 2 (BCID2) PANEL

BIOFIRE DIAGNOSTICS, LLC BIOFIRE® BLOOD CULTURE IDENTIFICATION 2 (BCID2) PANEL
Model Number RFIT-ASY-0147
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a potential false positive s.Marcescens result on the biofire bcid2 panel was reported after testing a patient blood culture sample on (b)(6) 2025.S.Marcescens was not recovered from culture.The patient was not impacted due to the biofire bcid2 panel result as the positive s.Marcescens result was not reported to the physician.No serious injury or death was reported.Conclusion: the investigation determined that the most likely cause of the discrepant s.Marcescens result was the presence of non-viable organism/nucleic acid in the blood culture media bottle.Similar events were recently observed in the field with the combination of the biofire bcid2 panel and specific lots of bact/alert® culture media bottles.A field safety corrective action (fsca) was issued in the u.S.On june 4, 2024 via fsca fa-twd-000005.Fsca fa-twd-000029, an extension of fsca fa-twd-000005, was issued in the u.S.On january 22, 2025, for this issue.While blood culture vials are autoclaved and routinely quality controlled for sterility, non-viable organisms or nucleic acids can remain in the blood culture media after the sterilization process.The presence of non-viable organisms and nucleic acid does not compromise the intended use of blood culture media, culturing viable microorganisms; however, the biofire bcid2 panel does not distinguish between nucleic acid from viable or non-viable organisms.The "laboratory precaution" and "limitation" sections of the biofire bcid2 panel instructions for use (ifu) (www.Online-ifu.Com/iti0048) outlines the potential for false positive detections during molecular testing with sterile blood culture media containing detectable levels of non-viable organisms and/or nucleic acid.Importantly, results from the biofire bcid2 panel are intended to be correlated with the clinical history, epidemiological data, and other data available to the clinician evaluating the patient.All identification results provided by the biofire bcid2 panel are intended to be interpreted in conjunction with gram stain results.Clinical performance: according to table 33.Biofire bcid2 panel clinical performance summary, enterobacterales of the biofire bcid2 panel ifu, the performance claim for the s.Marcescens assay compared to standard manual and automated microbiological/biochemical identification methods showed an overall sensitivity of 100% (95% ci 87.5-100%) and an overall specificity of 100% (95% ci 99.7-100%).
 
Event or Problem Description
Summary: (b)(6) hospital ((b)(6)), reported a potential false positive serratia marcescens result on the biofire blood culture identification 2 (bcid2) panel after testing a patient blood culture sample.The patient was not impacted due to the biofire bcid2 panel result.The investigation determined that the most likely cause of the discrepant s.Marcescens result was the presence of non-viable organism/nucleic acid in the blood culture media bottle.

Brand Name
BIOFIRE® BLOOD CULTURE IDENTIFICATION 2 (BCID2) PANEL
Common Device Name
BIOFIRE® BLOOD CULTURE IDENTIFICATION 2 (BCID2) PANEL
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
8017701328
MDR Report Key22067002
Report Number3002773840-2025-00044
Device Sequence Number9501684
Product Code PAM
UDI-Device Identifier00815381020338
UDI-Public00815381020338
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K193519
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2025
Device Model NumberRFIT-ASY-0147
Device Lot Number1295224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown